Home | Recent Submissions | Search | Diagnosis | Quiz | Submit an Image | Index | Blog |About GSA
  
<< Back to Diagnosis Page  
Image Number 318 (Toxic epidermal necrolysis)

 
Morphology:
Blisters

Diagnosis: Toxic epidermal necrolysis

Site: Chest

Sex: F

Age: 29

Type: Clinical

Description: Blistering and peeling of very tender skin

Submitted by: Ian McColl

View Full Size

Differential Diagnosis

History: Toxic epidermal necrolysis is a severe, usually drug induced reaction in the skin causing full thickness skin loss akin to a burn.It begins with erythema and skin tenderness.This is a very serious disease with a high mortality risk particularly in the elderly.Intravenous immunoglobulin is the treatment of choice rather than oral steroids but it has to be given early in the illness.Ocular scarring and blindness are very real consequences of this condition

Search DermNetNZ   eMedicine   PubMed   Dermatology Online   Archives   JAAD for "Toxic epidermal necrolysis"

buy accutane
Home  |  Recent Submissions  |  Search  | Diagnosis  |  Quiz  |  Submit an Image  |  Index  |  About GSA

Copyright © 2005 Global Skin Atlas